Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 13, NWS San Angelo, TX

April 10, 20114 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 10, 2011, 11:29 PM CDT for 4 counties in Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 11:29 PM CDT (04:29 UTC)
Expired
Apr 11, 2011, 12:15 AM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Brown County, TX, Mason County, TX, McCulloch County, TX, San Saba County, TX

The radar

The Ft Hood radar (KGRK), 145 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:35 PM CDTHAIL 15 N Richland Springs, TX1.00 INCH HAIL REPORTED 5 N OF RICHLAND SPRINGS.
Apr 10, 11:45 PM CDTTSTM WND DMG4 Sse Fredonia, TXROOF BLOWN OFF OF BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 7:02 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS54 KSJT 110429
SVRSJT
TXC049-307-319-411-110515-
/O.NEW.KSJT.SV.W.0013.110411T0429Z-110411T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1129 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN WEST CENTRAL TEXAS...
  EASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
  SAN SABA COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1215 AM CDT

* AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS   
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF 
BROWNWOOD TO 7 MILES NORTH OF MASON...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HALL AND ELM GROVE BY 1135 PM CDT...
  PONTOTOC...SKEETERVILLE AND INDIAN CREEK BY 1140 PM CDT...
  RICHLAND SPRINGS AND LOCKER BY 1145 PM CDT...
  THE INTERSECTION OF RANCH ROAD 765 AND RANCH ROAD 45...SPRING CREEK
  AND ALGERITA BY 1150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3092 9844 3093 9894 3077 9895 3076 9933
      3125 9916 3147 9921 3167 9920 3169 9875
      3161 9878 3147 9898 3139 9876 3143 9873
      3135 9870 3137 9865 3132 9859 3128 9862
      3126 9857 3117 9850 3112 9853 3111 9846
TIME...MOT...LOC 0429Z 267DEG 41KT 3159 9911 3085 9916

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:28 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 10, 11:28 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT SUN APR 10 2011

.AVIATION...
/06Z UPDATE

THUNDERSTORM ACTIVITY ASSOCIATED WITH A FAST MOVING COLD FRONT
MOVING EAST SHOULD BE OVER BY THE TIME OF TAF ISSUANCE. NORTHWEST
WINDS BEHIND THE FRONTAL BOUNDARY WILL GUST TO AROUND 20 KTS BY
SUNRISE. VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH
THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  77  48  81  54 /  30   0   0   0   0
SAN ANGELO 	 48  81  43  86  54 /  30   0   0   0   0
JUNCTION 	 50  82  42  85  55 /  40   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Apr 10, 7:44 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 PM CDT SUN APR 10 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110600-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
744 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ALONG AND
SOUTH OF A LINE FROM SAN ANGELO TO WINTERS TO CROSS PLAINS THIS
EVENING. IF ANY SEVERE THUNDERSTORMS DO DEVELOP...THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADO'S
POSSIBLE. IN ADDITION...LOCALIZED FLOODING AND DANGEROUS LIGHTNING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
ON WEDNESDAY TO THE WEST OF THE DRYLINE...ROUGHLY FROM HASKELL...TO
SAN ANGELO...TO OZONA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING

In the hours before

Special weather statement, Apr 10, 9:35 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 PM CDT SUN APR 10 2011

TXZ071-072-110315-
TOM GREEN TX-IRION TX-
935 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR TOM
GREEN AND IRION COUNTIES...

AT 932 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 9 MILES SOUTHWEST OF KNICKERBOCKER...OR
ABOUT 10 MILES SOUTHEAST OF MERTZON...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KNICKERBOCKER...US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND
  CHRISTOVAL BY 945 PM CDT
  TANKERSLEY BY 950 PM CDT
  SAN ANGELO BY 1005 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WEST CENTRAL TEXAS.

15
Local storm report, Apr 10, 10:13 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1013 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             2 NW ELDORADO           30.88N 100.62W
04/10/2011  M1.00 INCH       SCHLEICHER         TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1100054

02
Local storm report, Apr 10, 11:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     TSTM WND GST     LOHN                    31.32N  99.41W
04/10/2011  E60 MPH          MCCULLOCH          TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1100055

02
Local storm report, Apr 10, 11:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1113 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             5 E MENARD              30.92N  99.70W
04/10/2011  E1.75 INCH       MENARD             TX   EMERGENCY MNGR

&&

EVENT NUMBER SJT1100056

02
Local storm report, Apr 10, 11:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             FORT MCKAVETT           30.83N 100.11W
04/10/2011  E1.75 INCH       MENARD             TX   EMERGENCY MNGR

&&

EVENT NUMBER SJT1100057

02
Local storm report, Apr 10, 11:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             19 E SONORA             30.57N 100.32W
04/10/2011  E1.00 INCH       SUTTON             TX   PUBLIC

&&

EVENT NUMBER SJT1100058

02

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:53 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman52 min
Apr 10, 8:32 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels28 min
Apr 10, 9:14 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman36 min
Apr 10, 10:15 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher, Tom Green45 min
Apr 10, 10:53 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, Concho, Kimble, McCulloch, Mason and 2 more52 min
Apr 10, 10:57 PM CDTTornado WarningSJTMcCulloch33 min
Apr 10, 11:25 PM CDTTornado WarningSJTMcCulloch, Mason24 min
Apr 10, 11:45 PM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard45 min
Apr 11, 12:17 AM CDTSevere Thunderstorm WarningSJTKimble43 min
Apr 11, 12:19 AM CDTSevere Thunderstorm WarningSJTMason, San Saba41 min
Apr 11, 12:25 AM CDTTornado WarningSJTMason23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.